MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 1.8MM X 130CM, 5F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 1.8MM X 130CM, 5F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P18130K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Muscle Spasm(s) (1966)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information are unsuccessful.Attempts to obtain the patient information were made via email.All reasonably known patient information is included in this report.Additional information obtained indicated manufacturers catheter device performed as intended.This was the second pass, at the end of the procedure, the wire was brand new.The patient had significant spasm as the manufacturers device was being removed and the wire malfunctioned.Vessel was ballooned but the distal end of the wire remained in the dorsalis pedis.Once wire was removed it was apparent the wire had sheared off in the lumen of the artery.There was no obvious damage to the manufacturers device.The patient was sent to the hospital and a focal open procedure was performed the following day to remove the wire from the dorsalis pedis.The patient was discharged and is reportedly ambulatory and in good spirits.No information available.The implant or explant dates are not applicable to this device.Recall: not applicable for this device.Concomitant medical products: phoenix guide wire, 11cm cordis access sheath.Device not returned to manufacturer for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a planned therapeutic peripheral procedure, another manufacturer's wire device broke off in the patient.The tip was retrieved one day after the case.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Subject device has been returned to the manufacturer, analysis is in progress.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise the subject device has been returned to the manufacturer, analysis is in progress.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block b5: there is no allegation the manufacturers malfunctioned.The device was investigated based on concomitant usage during an adverse event.Block h3: the device was visually examined and functionally tested.The device was found to be undamaged with no obstruction in the guidewire lumen.The cutter head was intact, the knob worked as designed (rotated freely) and the handle operated normally.Due to the undamaged condition of the device, the complaint could not be confirmed nor a probable cause determined as to how the concomitant wire was damaged resulting in the adverse event.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #2 is being submitted to advise pertinent device analysis findings.

Brand Name
PHOENIX CATHETER SYSTEM, 1.8MM X 130CM, 5F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key10901162
Report Number2939520-2020-00036
Device Sequence Number1461985
Product Code MCW
UDI-Device Identifier00845225002619
UDI-Public(01)00845225002619(17)211031(10)09301901
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberP18130K
Device Catalogue Number400-0200.290
Device Lot Number10281908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/31/2020
01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;